Meth overdose often occurs because methamphetamine possesses a high dependence and addiction liability rate. Although a less concentrated form is used in treating narcolepsy, obesity, and ADHD, illegal use can lead to methamphetamine toxicity and addiction.

Can you Overdose on Meth?

The United States Drug Enforcement Administration has classified meth as a Schedule II drug. Schedule II drugs are currently accepted for medical use but have a high potential for abuse and addiction. Crystal meth users develop rapid tolerance with regular use. So they frequently have to increase the dosage to experience the anticipated high. Sustained use often means frequent increase as meth withdrawal is severe and lasts long. The answer to the question can you od on meth is “Yes!”.

How Meth Overdose Occurs

Meth overdose happens when someone either accidentally or intentionally takes a quantity that is excessive for the body to process. The reaction of the excess drugs with the body leads to specific side effects. If left untreated, the side effects of overdosing can ultimately include death.

The University of Arizona’s Methamphetamine and Other Illicit Drug Education  paper explains that most meth-related deaths occur when the body experiences numerous organ failures. These organ failures are like those caused by heatstroke. Additional meth overdose-related deaths include liver failure, hemorrhaging caused by a surge in blood pressure, and lead poisoning from adulterations in illegally acquired meth.

What Are Meth Overdose Signs?

Although the signs of meth overdose can be influenced by the mode of administration, there are some symptoms that you can watch for, to help you save the life of a loved one. Meth overdose symptoms include:

  • Hyperthermia
  • Hypertension or hypotension
  • Chest pain
  • Psychosis
  • Difficult or labored breathing
  • Rapid or slow heartbeat
  • Arrhythmia
  • Hallucination
  • Agitation
  • Seizure

Please note that methamphetamine overdose is always a possibility with users because it is often obtained illegally, and its purity, strength, or safety is never assured. Surviving meth overdose often depends on the quantity of drugs taken and the promptness of treatment. The faster they receive medical attention from professionals, the better their chances of recovery.

How Much Methamphetamine Does it Take to Overdose?

Meth is often obtained and used illegally. Because of this, there is no prescribed dosage. Any amount that leads to negative side effects when the drug reacts with the body is an overdose. Chances for meth overdose rise with an increase in quantities of meth taken, mixing with other drugs, and opting for injection mode of administration.

How to Help an Overdosed Person?

The first and best way of meth overdose treatment is to call 911. If you suspect someone is exhibiting signs of meth overdose, get them professional medical help immediately.

Unless you are a trained professional, there are no recognized means of meth overdose treatment at home. Your best option is to call 911 and try to keep the person safe until help comes. If they’re having a seizure, you could cradle their heads to keep them from injuring themselves. If they’re vomiting, also tilt their heads to one side, so they don’t choke on their vomit, but do not restrain their arms and their legs.

The U.S. National Library of Medicine suggests that you get the following important personal information ready before calling 911:

  • The person’s approximate weight and age
  • Quantity of drug taken
  • The mode of administration (for example snorting, injecting, oral injection, etc.)
  • How long since the person took the drug

After madical team arrices, it is good to know how long does it take for meth to get out of system?

Crystal meth overdose is always a risk of meth use. In fact, the U.S. government does not track casualties of each individual drug, but the National Center for Health Statistics of the CDC reports that drug overdose accounts for over 67,300 Americans dying in 2018 alone. With overdose deaths involving psychostimulants, including meth overdose death steadily increasing between 1999 and 2018.